Alert archive / Michigan / Lakeshore Flood Statements in 2009
Lakeshore Flood Statement 13, NWS Northern Indiana
NWS Northern Indiana issued this lakeshore flood statement at Aug 8, 2009, 3:53 PM EDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Aug 8, 2009, 3:53 PM EDT (19:53 UTC)
- Expired
- Aug 8, 2009, 8:00 PM EDT
- In force
- 4 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted, in the capitals the NWS used until 2016.
124 WHUS43 KIWX 081953 CFWIWX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 353 PM EDT SAT AUG 8 2009 MIZ077-090000- /O.NEW.KIWX.LS.S.0013.090808T1953Z-090809T0000Z/ BERRIEN- 353 PM EDT SAT AUG 8 2009 ...MODERATE RISK OF RIP CURRENTS THIS AFTERNOON AND THIS EVENING... STRONG SOUTH WINDS AND HIGH WAVES ALONG THE BERRIEN COUNTY SHORELINE WILL RESULT IN A MODERATE RISK OF RIP CURRENTS THROUGH THIS EVENING...CREATING DANGEROUS SWIMMING CONDITIONS. RIP CURRENTS ARE MORE LIKELY NEAR BREAK WALLS...SANDBARS...JETTIES AND PIERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... ONLY EXPERIENCED SURF SWIMMERS SHOULD CONSIDER ENTERING LAKE MICHIGAN WATERS THIS AFTERNOON AND THIS EVENING AND ALL BEACH GOERS SHOULD FOLLOW THE ADVICE OF LIFEGUARDS AND OTHER BEACH OFFICIALS WHEN DETERMINING WHETHER OR NOT TO GO INTO THE WATER. RIP CURRENTS ARE STRONG NARROW CHANNELS OF WATER THAT FLOW AWAY FROM THE BEACH...OUT TO DEEPER WATER. IF YOU GET CAUGHT IN A RIP CURRENT...WADE OR SWIM PARALLEL TO THE BEACH UNTIL OUT OF ITS PULL...AND THEN HEAD BACK TO SHORE. && $$
What forecasters said that day
The local office's own words before this lakeshore flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this lakeshore flood statement went out at Aug 8, 3:37 PM EDT, 16 minutes earlier.
Area forecast discussion, Aug 8, 3:37 PM EDT, 16 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE NORTHERN INDIANA 337 PM EDT SAT AUG 8 2009 .SHORT TERM... UPR LVL RIDGE OVER THE MS VALLEY WILL MOVE EAST TO THE ERN U.S. BY THU MORNING AS TROF OVER THE ROCKIES LIFTS NE TO THE NRN PLAINS/UPR MIDWEST. SHOWERS AND THUNDERSTORMS ASSOCIATED WITH STRONG LOW LEVEL ISENT LIFT MOVED OUT OF THE CWA EARLY THIS AFTN. ISOLATED TSTMS MAY REDEVELOP LATE THIS AFTN IN WKLY CAPPED AND MOIST/UNSTABLE WARM SECTOR. ALSO LEFT AN ISOLATED POP IN ACROSS THE NRN PORTION OF THE CWA OVERNIGHT AND EARLY SUNDAY AS WK WAA CONTS ALONG SRN PORTION OF H85 THETA-E RIDGE. OTRWS WITH LACK OF FORCING IN WARM SECTOR AND FAIRLY STRONG CAPPING, WENT WITH A DRY FCST. AS FOR TEMPS, WARMER AND MORE HUMID AIR WAS SURGING INTO THE CWA THIS AFTN. TEMPS UPSTREAM IN THE L-M90S WITH DWPTS IN THE L-M70S. THIS WARM HUMID AIR ALONG WITH DECENT SWLY GRADIENT SHOULD RESULT IN LOWS IN THE L-M70S TONIGHT WITH HIGHS IN THE L-M90S ON SUNDAY. HEAT INDEX FCST TO BE AOA ADVISORY CRITERIA SUNDAY AFTN, BUT HELD OFF ON ISSUING ATTM TO SEE HOW DEWPOINTS RESPOND REST OF THE DAY AND TONIGHT. A LITTLE WEAKER GRADIENT SUNDAY NIGHT MAY ALLOW FOR SLIGHTLY COOLER TEMPS BUT MINS STILL SHOULD HOLD IN THE 70S. && .LONG TERM... MONDAY MORNING THROUGH EARLY SATURDAY... BROAD AND FLAT RIDGING OVER THE CENTRAL AND EASTERN US WILL PERSIST THROUGH THE PERIOD. THIS WILL ALLOW FOR FAST FLOW NORTH OF THE AREA AND EXPECT THAT THERE WILL BE AMPLE OPPORTUNITIES FOR SHORTWAVES TO DEVELOP IN THE FLOW. THESE SMALL SCALE FEATURES ARE NOT AND WILL NOT BE HANDLED BY THE MODELS...SO THE LOW POPS IN THE LATTER PART OF THE EXTENDED FORECAST WILL LIKELY HAVE TO BE TWEAKED UPWARD OVER TIME. THAT BEING SAID...FEEL IT PRUDENT TO CONTINUE WITH A PERSISTENCE FORECAST AND MAINTAIN POP BELOW 15 PERCENT FROM TUESDAY ON. A WELL PRONOUNCED TROF AND ASSOCIATED SURFACE LOW/FRONTAL BOUNDARY WILL SWEEP INTO THE UPPER MISSISSIPPI RIVER VALLEY LATE IN THE DAY SUNDAY AND ACROSS THE GREAT LAKES BY TUESDAY MORNING. THIS IS THE NEXT CHANCE OF APPRECIABLE RAINFALL. WHILE WE HAVE LOWER 90S FORECAST FOR THE HIGH TEMPERATURE ON MONDAY...THIS MAY BE TOO HIGH AS CLOUD COVER AND MIXING COULD BE ENOUGH TO KNOCK TEMPS DOWN. THIS ALSO PUTS INTO QUESTION THE APPARENT TEMPERATURE - HEAT INDICES - FOR THE DAY MONDAY. THEREFORE HAVE OPTED TO NOT INCLUDE ANY HEADLINES FOR MONDAY. THIS WILL NEED TO BE MONITORED WITH THE LATER FORECASTS. AVIATION... DIFFUSE WARM FRONT LIFTING NE ACROSS THE AREA WILL CAUSE SCT SHOWERS AND TSTMS AS IT MOVES THROUGH THIS MORNING... WITH DRY/VFR CONDITIONS IN WARM SECTOR THIS AFTN/TNGT. RATHER ABRUPT INCREASE IN LOW LEVEL WINDS FROM 15 TO 35KTS DEPICTED BY LATEST WOLCOTT PROFILER WITH WINDS ALOFT A LITTLE LIGHTER AT IWX VWP SO JUST MENTIONED LLWS AT SBN THIS MORNING. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...SMALL CRAFT ADVISORY UNTIL 11 PM EDT THIS EVENING FOR LMZ043-046. && SHORT TERM...JT LONG TERM...LEWIS AVIATION...JT
Hazardous weather outlook, Aug 8, 5:01 AM EDT, 10 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 501 AM EDT SAT AUG 8 2009 LMZ043-046-090915- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 501 AM EDT SAT AUG 8 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS TODAY AND TONIGHT...BUT THE STORMS ARE NOT EXPECTED TO BECOME SEVERE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE FOR THUNDERSTORMS MONDAY AND MONDAY NIGHT. A ISOLATED SEVERE STORM IS POSSIBLE LATE MONDAY AND MONDAY EVENING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP INZ005>009-MIZ077>081-OHZ001-002-004-005-090915- ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-BERRIEN-CASS MI-ST. JOSEPH MI- BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY- INCLUDING THE CITIES OF...ELKHART...GOSHEN...LAGRANGE...TOPEKA... ANGOLA...KENDALLVILLE...LIGONIER...AUBURN...GARRETT...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN... MONTPELIER...WAUSEON...ARCHBOLD...DEFIANCE...NAPOLEON 501 AM EDT SAT AUG 8 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN...NORTHERN INDIANA AND NORTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS TODAY AND TONIGHT...BUT THE STORMS ARE NOT EXPECTED TO BECOME SEVERE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS SATURDAY AND SATURDAY NIGHT...BUT THE STORMS ARE NOT EXPECTED TO BECOME SEVERE. THERE IS A CHANCE FOR THUNDERSTORMS MONDAY AND MONDAY NIGHT. A ISOLATED SEVERE STORM IS POSSIBLE LATE MONDAY AND MONDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ003-004-012>018-020-022>027-032>034-OHZ015-016-024-025-090915- LA PORTE-ST. JOSEPH IN-STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO- WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS- GRANT-BLACKFORD-JAY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE... PLYMOUTH...BREMEN...ROCHESTER...WARSAW...WINONA LAKE... COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...MONTICELLO... BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER... HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION... HARTFORD CITY...MONTPELIER...PORTLAND...PAULDING...ANTWERP... OTTAWA...PANDORA...VAN WERT...DELPHOS...LIMA 501 AM EDT SAT AUG 8 2009 /401 AM CDT SAT AUG 8 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS TODAY...BUT THE STORMS ARE NOT EXPECTED TO BECOME SEVERE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE FOR THUNDERSTORMS MONDAY AND MONDAY NIGHT. A ISOLATED SEVERE STORM IS POSSIBLE LATE MONDAY AND MONDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
In the hours before
Special weather statement, Aug 8, 11:51 AM EDT, 4 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1151 AM EDT SAT AUG 8 2009
MIZ077-078-081615-
BERRIEN MI-CASS MI-
1151 AM EDT SAT AUG 8 2009
AT 1149 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES WEST OF LAKE
MICHIGAN BEACH TO 13 MILES WEST OF BRIDGMAN...MOVING EAST AT 50 MPH.
HEAVY RAIN...WIND GUSTS TO 35 MPH...AND OCCASIONAL LIGHTNING STRIKES
ARE EXPECTED AS THE LINE OF STORMS MOVES THROUGH SOUTHWEST MICHIGAN.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
ST. JOSEPH AND BENTON HARBOR...
FAIR PLAIN AND BENTON HEIGHTS...
LAKE MICHIGAN BEACH...
STEVENSVILLE...PAW PAW LAKE AND COLOMA...
WATERVLIET...
RIVERSIDE AND SHOREHAM...
THIS INCLUDES INTERSTATE 196 BETWEEN MILE MARKERS 0 AND 7.
THIS INCLUDES INTERSTATE 94 IN MICHIGAN BETWEEN MILE MARKERS 15 AND
42.
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
LAT...LON 4225 8622 4208 8622 4208 8609 4207 8609
4191 8628 4192 8661 4202 8657 4208 8652
4213 8650 4218 8644 4225 8638 4225 8623
TIME...MOT...LOC 1550Z 270DEG 42KT 4224 8648 4199 8678Special weather statement, Aug 8, 12:39 PM EDT, 3 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1239 PM EDT SAT AUG 8 2009
MIZ077>081-081745-
BERRIEN MI-BRANCH MI-CASS MI-HILLSDALE MI-ST. JOSEPH MI-
1239 PM EDT SAT AUG 8 2009
AT 1239 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTHWEST OF
UNION CITY TO BERRIEN SPRINGS...MOVING EAST AT 50 MPH.
WINDS UP TO 30 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF
HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
THREE RIVERS...
COLDWATER...
STURGIS...
CASSOPOLIS...
UNION CITY...
COLON AND CENTREVILLE...
THIS INCLUDES INTERSTATE 69 IN MICHIGAN BETWEEN MILE MARKERS 8 AND
21.
THIS INCLUDES INTERSTATE 94 IN MICHIGAN BETWEEN MILE MARKERS 14 AND
16.
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
LAT...LON 4207 8436 4200 8436 4176 8545 4191 8662
4193 8660 4208 8595
TIME...MOT...LOC 1639Z 280DEG 42KT 4215 8527 4191 8643Special weather statement, Aug 8, 1:43 PM EDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
143 PM EDT SAT AUG 8 2009
INZ007-MIZ079>081-OHZ001-002-081845-
BRANCH MI-FULTON OH-HILLSDALE MI-ST. JOSEPH MI-STEUBEN IN-WILLIAMS
OH-
143 PM EDT SAT AUG 8 2009
AT 142 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS ALONG A LINE EXTENDING FROM 19 MILES WEST OF FREMONT
TO 16 MILES EAST OF HILLSDALE...MOVING EAST AT 45 MPH.
WINDS UP TO 30 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF
HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
READING...
FREMONT...
PIONEER...
FAYETTE...
GILEAD AND LONG LAKE...
NEVADA MILLS...KINDERHOOK AND EAST GILEAD...
THIS INCLUDES INTERSTATE 69 IN INDIANA BETWEEN MILE MARKERS 155 AND
157.
THIS INCLUDES INTERSTATE 69 IN MICHIGAN BETWEEN MILE MARKERS 1 AND 8.
THIS INCLUDES INTERSTATE 80 90 IN INDIANA BETWEEN MILE MARKERS 134
AND 147.
THIS INCLUDES INTERSTATE 80 90 IN OHIO BETWEEN MILE MARKERS 36 AND
46.
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
LAT...LON 4158 8402 4175 8520 4176 8519 4178 8545
4202 8436 4171 8436 4172 8387 4162 8386
TIME...MOT...LOC 1743Z 278DEG 40KT 4180 8528 4201 8433The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 11:51 AM EDT | Special Weather Statement | IWX | Van Buren | 24 min |
| Aug 8, 12:39 PM EDT | Special Weather Statement | IWX | Branch, Cass, Saint Joseph | 66 min |
| Aug 8, 1:43 PM EDT | Special Weather Statement | IWX | Hillsdale | 62 min |
Nearby
Lakeshore Flood Statements in Michigan, 2009Every lakeshore flood statement in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.